Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stocrin timeliness
Jun 9, 2012

Hello Dr. Young,

I would like to ask you two question regarding my HAART. 4 weeks back I was put on Viread+Emtriva in the morning and Stocrin at the evening before going to bed. My doctor underlined that especially Stocrin needs to be taken every day at the very same time. I am generally speaking tolerating the treatment very well except for Stocrin that basically in some 30 minutes makes me extremely sleepy and dizzy. I would say it knocks me down to my bed. My first question: is this a normal side effect and may it go away with time?

My second question is also concerning Stocrin as sometimes I would like to go out or stay up longer, how risky is to take my dose let say 4-5 hours later once a week? Is it a smart idea or should I go for a different pill instead not to put me in risk of resistance? Is there a way how to avoid this?

Many thanks for your time, Martin

Response from Dr. Young

Hi Martin and thanks for posting.

Sounds like you're experiencing rather typical (though more persistent and severe than typical) side effects of efavirenz (Stocrin, Sustiva). I typically expect that efavirenz side effects are at their worst in the first week and typically subside (or at least reach their stable level) within 2-4 weeks. It's worth noting that if you take your efavirenz with food, that you'll absorb more of it into your system, and potentially increase such side effects. I'd suggest simply taking the Stocrin right before going to bed so that you don't have to experience the symptoms.

As for your second question, it should be ok to be late on a dose on occasion, but if your habits change so that this is more frequent, you might have to discuss the situation with your doctor; a switch in medications could be needed. It's best to really try to keep the dosing as regular as possible, especially before your viral load reaches that important undetectable benchmark.

Be well, BY



Previous
If you're tested negative, does it mean you don't have hiv?
Next
potential risk from water splash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement